Alert archive / Georgia / Special Weather Statements in 2015

Special Weather Statement, NWS Atlanta, GA

August 18, 2015Coweta County, Fayette County, Georgia

NWS Atlanta, GA issued this special weather statement at Aug 18, 2015, 8:36 PM EDT for Coweta County, Fayette County, Georgia. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 18, 2015, 8:36 PM EDT (00:36 UTC)
Expired
Aug 18, 2015, 9:15 PM EDT
In force
39 min
Issued by
NWS Atlanta, GA

Counties Coweta County, GA, Fayette County, GA

The radar

The Atlanta radar (KFFC), 13 km from the middle of the area, began a volume at 00:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.6 hours before the alert went out and 8 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2015-08-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 648 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2015-08-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 108 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
648 J/kg
Mixed-layer CIN
-35 J/kg
Mixed-layer LCL
1135 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
108 m²/s²
0-3 km storm-relative helicity
105 m²/s²
Significant tornado parameter
0.2
Supercell composite
2.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

966 
WWUS82 KFFC 190036
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
836 PM EDT TUE AUG 18 2015
 
GAZ053>055-057-190115-
HENRY GA-CLAYTON GA-COWETA GA-FAYETTE GA-
836 PM EDT TUE AUG 18 2015

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN HENRY...SOUTHERN
CLAYTON...NORTHEASTERN COWETA AND FAYETTE COUNTIES UNTIL 915 PM
EDT...

AT 835 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS EXTENDING FROM
NEAR FAYETTEVILLE TO NEAR EAST NEWNAN...AND MOVING EAST AT 20 MPH.

  HAZARD...WINDS UP TO 40 MPH...FREQUENT LIGHTNING AND HEAVY RAIN. 

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT 
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF 
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD 
           NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN 
           LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY. 
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE 
           LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS 
           THE ROAD REMEMBER...TURN AROUND...DO NOT DROWN. 

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
NEWNAN...FAYETTEVILLE...JONESBORO...PEACHTREE CITY...STOCKBRIDGE...
RIVERDALE...HAMPTON...TYRONE...LOVEJOY...SENOIA...SHARPSBURG... 
TURIN...WOOLSEY...EAST NEWNAN...IRONDALE...INMAN...THE ATLANTA MOTOR 
SPEEDWAY...THOMAS CROSSROADS...BONANZA AND FLIPPEN.

LAT...LON 3354 8445 3350 8417 3340 8422 3335 8435
      3335 8438 3334 8439 3327 8468 3340 8481
TIME...MOT...LOC 0035Z 283DEG 16KT 3348 8445 3337 8474 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 18, 7:38 PM EDT, 58 minutes earlier.

Area forecast discussion, Aug 18, 7:38 PM EDT, 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
738 PM EDT TUE AUG 18 2015

.PREV DISCUSSION... /ISSUED 343 PM EDT TUE AUG 18 2015/

SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/...
NO MAJOR CHANGES IN THE OVERALL WET PATTERN IS EXPECTED AS AN ACTIVE
SOUTHWEST FLOW ALOFT CONTINUES TO INTERACT WITH VERY MOIST AND
MODERATELY UNSTABLE ENVIRONMENT TO PRODUCE SCATTERED TO NUMEROUS
SHOWERS AND THUNDERSTORMS... MAINLY DURING DAYTIME HEATING BETWEEN
NOON AND 10 PM... WITH MAINLY ISOLATED TO SCATTERED SHOWERS
LINGERING OVERNIGHT.

ALTHOUGH MOST STORMS WILL REMAIN WELL UNDER SEVERE LIMITS... AN
ISOLATED STRONG TO SEVERE STORM CANNOT BE RULED OUT DURING THE LATE
AFTERNOON AND EARLY EVENING HOURS TODAY... AND AGAIN ON WEDNESDAY
AS CAPE VALUES CLIMB INTO THE 2500-3000 J/KG RANGE.

THE GREATER CONVECTIVE CONCERN IS THE POTENTIAL FOR BRIEF FLOODING
AS ENTRENCHED DEEP TROPICAL MOISTURE SUPPORTS LOCALLY HEAVY
DOWNPOURS... EVEN FROM SHOWERS... THAT CAN QUICKLY DUMP 1-3 INCHES
IN A SHORT PERIOD OF TIME. WILL NEED TO MONITOR ANY FLASHY... FLOOD
PRONE CREEKS CLOSELY OVER THE NEXT COUPLE OF DAYS OR MORE.

OTHERWISE... WILL LEAN TOWARD PERSISTENCE FOR TEMPS AS AMPLE LOWS
CLOUDS TONIGHT AND WEDNESDAY NIGHT HOLD LOWS IN THE 70S... AND
WIDESPREAD CONVECTION HELP HOLD HIGHS ON WEDNESDAY MOSTLY IN THE
80S... EXCEPT SOME LOWER 90S IN THE FAR SOUTHERN REACHES.

39

LONG TERM /THURSDAY THROUGH TUESDAY/...
NO MAJOR CHANGES MADE TO THE FORECAST PERIOD AS THE LONG TERM
SOLUTIONS IN DECENT AGREEMENT EXCEPT FOR LATE IN THE PERIOD. GFS
HAS LOWER AMPLITUDE UPPER TROUGH DYNAMICS BY EARLY NEXT WEEK AND
THUS STRUGGLES TO PUSH A FRONT THROUGH BUT HAVE LEANED MORE TOWARD
PREVIOUS FORECAST AND EARLIER ECMWF TO KEEP CONSISTENCY. OTHERWISE
HAVE REFRESHED OTHER FIELDS WITH LATEST BLEND. PREVIOUS DISCUSSION
FOLLOWS...

BAKER

LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
PATTERN IN LONG TERM PERIOD TRANSITIONS FROM HIGH AMPLITUDE TROUGH
ALONG THE MS RIVER VALLEY STATES ON WED TO ZONAL FLOW THIS WEEKEND
AND FINALLY WEAK NW FLOW/UPR RIDGE TO THE WEST WITH A HINT OF A
MDT FROPA ON MONDAY. WITH THE FIRST TWO PATTERNS...SE CONUS SHOULD
REMAIN IN MOIST PATTERN WITH DEEP MOISTURE THRU THE WEEKEND. NO
ONE DAY SEEMS TO STAND OUT WITH PRECIP CHCS NOR DO ANY DAYS SEEM
TO HAVE CHC FOR SVR OR EVEN STRONG DEEP CONVECTION. MED RANGE
MODELS IN GOOD AGREEMENT. WPC PREFERRING BLEND OF ALL 00Z
OPERATIONAL MODELS FOR FEATURES AFFECTING CWA THRU DAY 7.

TROPICAL ACTIVITY REMAINS SUBDUED. COLD CORE UPPER LOW OFF
CAROLINA COAST...WHICH HAS PLAYED A ROLE IN CREATING STAGNANT
PATTERN OF LATE AND MAY BECOME TROPICAL IN NATURE...SHOULD GET
PICKED UP BY UPPER TROUGH THIS WEEKEND AND LIFT AWAY FROM EAST
COAST. LOW LATITUDE DISTURBANCE AT 35W LONGITUDE THAT TPC IS
TRACKING COULD DEVELOP INTO A NAMED STORM BUT PROGGED TO REMAIN ON
WESTERLY COURSE WITH MEAGER INTENSITY BY ECMWF AND GFS. BY NO
MEANS A GUARANTEE BUT THATS THE LATEST 411.

SNELSON

&&

.AVIATION...
00Z UPDATE...
LINE OF SHRA/TSRA SHOULD START EXITING WITHIN THE HOUR. HI-RES
MODELS ARE NOT INDICATING MUCH IN THE WAY OF PRECIP FOR THE
OVERNIGHT HOURS...SO LEFT MENTION OUT. HOWEVER...MVFR/IFR CIGS
WILL ONCE AGAIN BE POSSIBLE OVERNIGHT AFTER 06Z. THE LOW CLOUDS
SHOULD BEGIN TO BREAK A COUPLE HOURS AFTER SUNRISE...BUT SHOULD BE
BKN VFR FOR MUCH OF THE DAY.

//ATL CONFIDENCE...00Z UPDATE...
MED CONFIDENCE ALL ELEMENTS.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          72  89  73  89 /  70  70  50  60
ATLANTA         73  87  73  87 /  70  70  50  70
BLAIRSVILLE     67  81  68  80 /  80  80  60  70
CARTERSVILLE    70  87  72  86 /  80  80  60  70
COLUMBUS        74  89  74  90 /  70  70  40  60
GAINESVILLE     71  85  72  85 /  70  70  50  70
MACON           73  91  74  91 /  70  70  40  50
ROME            71  86  72  85 /  80  80  60  70
PEACHTREE CITY  72  88  72  88 /  70  70  50  70
VIDALIA         74  91  75  92 /  60  70  30  50

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Aug 18, 12:02 PM EDT, 8 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1202 PM EDT TUE AUG 18 2015

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-191130-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1202 PM EDT TUE AUG 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

A VERY MOIST AND MODERATELY UNSTABLE ENVIRONMENT WILL RESULT IN
WIDESPREAD SHOWERS AND SCATTERED THUNDERSTORMS DEVELOPING ACROSS
NORTH AND CENTRAL GEORGIA THIS AFTERNOON AND EVENING. SOME OF THE
THUNDERSTORMS COULD BE STRONG... OR EVEN BRIEFLY SEVERE.

WEATHER HAZARDS EXPECTED...

THE MAIN STORM THREATS WILL BE WIND GUSTS TO 50 MPH... FREQUENT
LIGHTNING AND PERIODS OF VERY HEAVY RAIN THAT COULD CAUSE BRIEF
FLOODING ALONG LOW LYING FLOOD PRONE AREAS. THE MORE FAVORABLE TIME
FOR STRONG STORMS WILL BE BETWEEN 2 PM AND 10 PM TODAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
SHOWER AND THUNDERSTORM CHANCES WILL CONTINUE THROUGH MONDAY.
HEAVY RAINFALL...GUSTY WINDS AND LIGHTNING WILL BE THE LIKELY
HAZARDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, Aug 18, 6:45 PM EDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
645 PM EDT TUE AUG 18 2015

GAZ025-027-033>035-044-045-047-055-182315-
DEKALB GA-MADISON GA-NORTH FULTON GA-SOUTH FULTON GA-CLAYTON GA-
GWINNETT GA-BARROW GA-JACKSON GA-WALTON GA-
645 PM EDT TUE AUG 18 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN DEKALB...WESTERN
MADISON...NORTH FULTON...SOUTH FULTON...NORTHWESTERN CLAYTON...
SOUTHEASTERN GWINNETT...BARROW...SOUTHEASTERN JACKSON AND
NORTHWESTERN WALTON COUNTIES UNTIL 715 PM EDT...

AT 644 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS EXTENDING FROM
JEFFERSON TO NEAR WINDER TO GRAYSON TO CLARKSTON TO NEAR UNION
CITY...AND MOVING EAST AT 25 MPH.

  HAZARD...WINDS UP TO 40 MPH...FREQUENT LIGHTNING AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
           LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
           THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
ATLANTA...DECATUR...WINDER...JEFFERSON...EAST POINT...UNION CITY...
FOREST PARK...SNELLVILLE...COLLEGE PARK...LOGANVILLE...CLARKSTON...
HAPEVILLE...STONE MOUNTAIN...AVONDALE ESTATES...GRAYSON...STATHAM...
ARCADE...NICHOLSON...PINE LAKE AND BETHLEHEM.

LAT...LON 3379 8433 3400 8375 3413 8360 3413 8330
      3396 8358 3382 8399 3359 8448 3360 8465
TIME...MOT...LOC 2244Z 257DEG 21KT 3413 8357 3402 8368 3392 8397 3381
8426 3363 8458

DJN
Special weather statement, Aug 18, 7:13 PM EDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
713 PM EDT TUE AUG 18 2015

GAZ038-039-050-051-190015-
TALIAFERRO GA-OGLETHORPE GA-GREENE GA-WILKES GA-
713 PM EDT TUE AUG 18 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN TALIAFERRO...
OGLETHORPE...NORTHEASTERN GREENE AND WILKES COUNTIES UNTIL 815 PM
EDT...

AT 712 PM EDT...A STRONG THUNDERSTORM WAS SOUTHEAST OF LEXINGTON...
MOVING EAST AT 25 MPH.

  HAZARD...WINDS UP TO 40 MPH...FREQUENT LIGHTNING AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
           LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
           THE ROAD REMEMBER...TURN AROUND...DO NOT DROWN.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
WASHINGTON...LEXINGTON...TIGNALL...WOODVILLE...RAYLE...CELESTE...
CARTERS GROVE...JACKSONS CROSSROADS...DELHI...NEWTOWN...METASVILLE...
FLORAL HILL...MALLORYSVILLE...NORMAN...DANBURG...PHILOMATH AND
HUTCHINGS.

LAT...LON 3367 8310 3384 8317 3399 8286 3399 8284
      3397 8278 3398 8269 3399 8266 3399 8265
      3387 8261 3384 8259 3383 8260 3375 8255
TIME...MOT...LOC 2312Z 251DEG 23KT 3378 8305
Special weather statement, Aug 18, 7:15 PM EDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
715 PM EDT TUE AUG 18 2015

GAZ034-035-047-182345-
GWINNETT GA-BARROW GA-WALTON GA-
715 PM EDT TUE AUG 18 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GWINNETT...
SOUTHWESTERN BARROW AND NORTHWESTERN WALTON COUNTIES UNTIL 745 PM
EDT...

AT 715 PM EDT...A STRONG THUNDERSTORM WAS NEAR GRAYSON...OR 7 MILES
SOUTHEAST OF LAWRENCEVILLE...MOVING EAST AT 20 MPH.

  HAZARD...WINDS UP TO 40 MPH...FREQUENT LIGHTNING AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
           LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
           THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
LAWRENCEVILLE...WINDER...SNELLVILLE...LOGANVILLE...DACULA...
GRAYSON...STATHAM...BETHLEHEM...NICHOLASVILLE...GRATIS...CAMPTON...
RUSSELL...BOLD SPRINGS...FORT YARGO STATE PARK...HARBIN AND WINDSOR.

LAT...LON 3402 8362 3392 8362 3391 8364 3389 8363
      3389 8362 3382 8362 3384 8398 3395 8398
TIME...MOT...LOC 2315Z 264DEG 19KT 3391 8387

DJN
Special weather statement, Aug 18, 7:38 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
738 PM EDT TUE AUG 18 2015

GAZ113-190015-
TOOMBS GA-
738 PM EDT TUE AUG 18 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN TOOMBS COUNTY UNTIL
815 PM EDT...

AT 737 PM EDT...A STRONG THUNDERSTORM WAS NEAR LYONS...MOVING
NORTHEAST AT 20 MPH.

  HAZARD...WINDS UP TO 40 MPH...PEA SIZED HAIL...FREQUENT LIGHTNING
           AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
           LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
           THE ROAD REMEMBER...TURN AROUND...DO NOT DROWN.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
LYONS...SANTA CLAUS...PONDEROSA AND OHOOPEE.

LAT...LON 3214 8220 3209 8220 3209 8227 3214 8234
      3229 8230 3231 8224 3224 8221 3221 8221
      3216 8218
TIME...MOT...LOC 2337Z 227DEG 16KT 3218 8225
Local storm report, Aug 18, 8:04 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
804 PM EDT TUE AUG 18 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     FLASH FLOOD      1 N SALEM               33.74N  83.39W
08/18/2015                   OCONEE             GA   PUBLIC

            GREENBRIAR CREEK IS OVERFLOWING ITS BANKS NEAR THE
            GEORGIA NATURE CENTER.

&&

EVENT NUMBER FFC1500643

NLIST
Special weather statement, Aug 18, 8:36 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
836 PM EDT TUE AUG 18 2015

GAZ053>055-057-190115-
HENRY GA-CLAYTON GA-COWETA GA-FAYETTE GA-
836 PM EDT TUE AUG 18 2015

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN HENRY...SOUTHERN
CLAYTON...NORTHEASTERN COWETA AND FAYETTE COUNTIES UNTIL 915 PM
EDT...

AT 835 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS EXTENDING FROM
NEAR FAYETTEVILLE TO NEAR EAST NEWNAN...AND MOVING EAST AT 20 MPH.

  HAZARD...WINDS UP TO 40 MPH...FREQUENT LIGHTNING AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
           LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
           THE ROAD REMEMBER...TURN AROUND...DO NOT DROWN.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
NEWNAN...FAYETTEVILLE...JONESBORO...PEACHTREE CITY...STOCKBRIDGE...
RIVERDALE...HAMPTON...TYRONE...LOVEJOY...SENOIA...SHARPSBURG...
TURIN...WOOLSEY...EAST NEWNAN...IRONDALE...INMAN...THE ATLANTA MOTOR
SPEEDWAY...THOMAS CROSSROADS...BONANZA AND FLIPPEN.

LAT...LON 3354 8445 3350 8417 3340 8422 3335 8435
      3335 8438 3334 8439 3327 8468 3340 8481
TIME...MOT...LOC 0035Z 283DEG 16KT 3348 8445 3337 8474

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 18, 11:52 PM EDTAreal Flood WarningFFCMorgan, Oconee4 hr
Aug 19, 12:07 AM EDTRiver Flood WarningFFCGwinnett, Walton7 days
Aug 19, 12:10 PM EDTSpecial Weather StatementFFCBartow, Floyd, Gordon35 min
Aug 19, 2:09 PM EDTSpecial Weather StatementFFCClarke, Oconee51 min
Aug 19, 2:54 PM EDTSpecial Weather StatementFFCMorgan, Oconee51 min
Aug 19, 3:19 PM EDTSpecial Weather StatementFFCBanks, Hall41 min
Aug 19, 3:53 PM EDTSpecial Weather StatementFFCBarrow52 min
Aug 19, 4:44 PM EDTSpecial Weather StatementFFCHancock, Warren46 min
Aug 19, 4:48 PM EDTSpecial Weather StatementFFCDeKalb, Rockdale42 min
Aug 19, 4:51 PM EDTSpecial Weather StatementFFCBartow, Cherokee39 min
Aug 19, 5:09 PM EDTSpecial Weather StatementFFCDouglas51 min
Aug 19, 5:31 PM EDTSpecial Weather StatementFFCWarren44 min
Aug 19, 5:35 PM EDTSpecial Weather StatementFFCBarrow40 min
Aug 19, 5:53 PM EDTSpecial Weather StatementFFCFulton52 min
Aug 19, 6:00 PM EDTSpecial Weather StatementFFCGilmer, Gordon, Murray45 min
Aug 19, 6:02 PM EDTFlash Flood WarningFFCCarroll6 hr
Aug 19, 6:14 PM EDTFlash Flood WarningFFCDouglas, Fulton6 hr
Aug 19, 6:22 PM EDTSpecial Weather StatementFFCCherokee, Dawson, Forsyth38 min
Aug 19, 6:48 PM EDTSpecial Weather StatementFFCChattooga, Gordon42 min
Aug 19, 7:33 PM EDTSpecial Weather StatementFFCMurray, Whitfield57 min

Nearby

Special Weather Statements in Georgia, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.